Go Back   NeuroTalk Support Groups > >

Men's Health For men's health topics and concerns.

Question about Finasteride

Reply
 
Thread Tools Display Modes
Old 11-29-2016, 12:40 PM   #1
MelodyL
Wise Elder
 
MelodyL's Avatar
 
Join Date: Aug 2006
Posts: 8,258
My Mood: Question about Finasteride
Default Question about Finasteride

Hi everybody.

Here is my situation with Alan. I need some of your good input.

Alan urinates just fine. Last month he had his regular check up with the urologist and one of the staff does this ultra sound thing and when all was done, we sit with the urologist who asked Alan if he pees good and yes indeed, he has a good stream. But Alan had retained some urine.

The doctor said "I'm putting you on Finasteride'. I immediately chimed in and said "Wait, remember what happened when he was on the Flomax and he kept fainting"? The doctor assured me that this can't happen with Finasteride, that Alan has weak bladder muscles and this will help him not retain urine.

So he went back on the Finasteride (he had taken it for a while after the turp) until he no longer needed to be on it, (with no ill effects)

So, last month he began the Finasteride. In 4 days his balance was off and he was swaying. I looked at him and said "Oh boy", you can't take the Finasteride". We had a visit with Dr. Fred who agreed that Alan should immediately go off the Finasteride. Since he went on, there is no swaying, no dizziness no nothing. I looked up finasteride and sure enough, one of the side effects is dizziness.

So because Alan can't tolerate this medicine, all I do is worry, ask him if he's peeing fine, (which he is), he has a normal stream. That means nothing because he might be retaining urine and he doesn't realize it. His stomach is not distended or hard. It's soft and cushiony. Glenn told me what to look for.

We go back to the urologist at the end of the month. I tried reaching the urologist when all this happened. Couldn't reach him. So I faxed him all about what happened to Alan when he took the Finasteride.

He no longer takes it. He pees just fine. It's pouring raining today so he has little neuropathy pain ( always gets better when it rains hard).

So what happens when a guy retains urine (I looked this up and it says a man could do kegel exercises). I tried getting Alan to understand what this is but forget it. He says 'I don't know what muscle to use". I explained that while he urinates, try and hold it back, and THAT'S the muscle you need to practice holding on but not to do this while peeing. He doesn't get it so forget that option.

Do men have other options when they can't take Finasteride or similar products when they have weaker bladder muscles?

Thanks to anyone who can stop my worrying. Appreciate it.

Melody
__________________

.


CONSUMER REPORTER
SPROUT-LADY



.

Last edited by MelodyL; 11-29-2016 at 05:49 PM.
MelodyL is offline   Reply With Quote
Old 11-30-2016, 01:02 AM   #2
Jo*mar
Co-Administrator
Community Support Team
 
Jo*mar's Avatar
 
Join Date: Aug 2006
Location: USA
Posts: 24,745
My Mood: Question about Finasteride
Default

He could try to give an extra push to try to get it all out..

But I think drs kind of like to rx stuff , to try to "help"
but sometimes it just creates more visits to the dr...

As long as he is going fine and no swelling , bloating, strong color or smells.. why worry.. but that is just my opinion..
__________________
The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.

.
Jo*mar is offline   Reply With Quote
"Thanks for this!" says:
MelodyL (12-06-2016)
Old 12-01-2016, 10:02 AM   #3
MelodyL
Wise Elder
 
MelodyL's Avatar
 
Join Date: Aug 2006
Posts: 8,258
My Mood: Question about Finasteride
Default

Quote:
Originally Posted by Jo*mar View Post
He could try to give an extra push to try to get it all out..

But I think drs kind of like to rx stuff , to try to "help"
but sometimes it just creates more visits to the dr...

As long as he is going fine and no swelling , bloating, strong color or smells.. why worry.. but that is just my opinion..


I hear you. I just questioned him and he said "that's exactly what I do after I pee, I give a push". I said 'THANK GOD"

Not that this means anything but it's one less thing I have to worry about till December 21 when he goes back to the urologist.

This man has been though so much, with falls, trips to ER, getting a TURP, his neuropathy, his full body psoriasis, etc. Never saw such a thing in all my life. And the other night (we have side rails on each of our beds, BEST thing I ever installed....but he got up in the middle of the night to reach for his urinal and I hear him go 'oh" I said 'What happened' he said "I fell"

I jumped out of bed and said "Where did you fall, there's no room for you to fall in between our beds" He had ALMOST fallen because it's so dark in the middle of the night.

What did Melody do the next day?" Bought a lamp, hooked it on the little snack table that's between the beds (but against the back wall), I have the lamp (it has a twisting thing), I have it facing downwards toward the floor with all illumination and last night I put it on and Alan goes 'oh wow, what a great idea"!!! Cost me all of $10.00 at the local store.

Thank god I can think of these things. With him it's all about prevention.

I aim to prevent catastrophe!!! lol

Thanks very much

Melody
__________________

.


CONSUMER REPORTER
SPROUT-LADY



.
MelodyL is offline   Reply With Quote
Reply

Tags
alan, finasteride, happened, urine, urologist

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Post Extraction healing question (not a dry socket question) Ab23 Dentistry & Dental Issues 7 01-05-2015 08:33 PM
Question about 6 question cdr form Bobby17 Social Security Disability 18 07-14-2013 11:36 AM
Finasteride, Prostate Drug Side Effects Steven Williamson Men's Health 0 09-28-2011 11:22 AM
Pfizer Issues Voluntary Recall of Citalopram and Finasteride NewsBot Health News Headlines 0 03-28-2011 01:20 PM
Part II: Answering A Question With A Question (Topix) NewsBot Health News Headlines 0 10-20-2009 01:10 AM


All times are GMT -5. The time now is 04:11 AM.
Brought to you by the fine folks who publish mental health and psychology information at Psych Central Mental Health Forums

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.


Powered by vBulletin • Copyright ©2000 - 2017, Jelsoft Enterprises Ltd.
Search Engine Optimisation provided by DragonByte SEO v2.0.31 (Lite) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

All posts copyright their original authors Community Guidelines Terms of Use Privacy Policy